Hail, Liberty
- When
- August 21, 2:59 PM EST to 3:03 PM EST
- Where
- Liberty County, Allenhurst
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.783, -81.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 21, 1:40 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 240 PM EDT SAT AUG 21 2004 .SHORT TERM /TONIGHT AND SUN/...CONVECTION HAVING A HARD TIME FORMING IN THE CWA SO FAR THIS AFTERNOON AS CONVECTIVE TEMP IS NEAR 90 AND MOST PLACES HAVE TEMPS ONLY IN THE MID TO UPPER 80S. BUT SUNSHINE DEVELOPING ON THE W SIDE OF THE CWA WHERE ALTOCUMULUS DECK HAS ERODED...AND SOME STORMS ARE FORMING FROM NEAR MILLEN TO W OF REIDSVILLE. ALSO NOW SEEING A LITTLE SHOWERS ACTIVITY POPPING ALONG A VERY WEAK SEA BREEZE OVER SC COUNTIES. SHORT WAVE TO THE NNW WILL STAY MAINLY N OF THE CWA...BUT WITH FURTHER DESTABILIZATION OF THE ATMOSPHERE...SEA BREEZE BOUNDARY AND OUTFLOWS FROM CONVECTION IN THE JAX AREA...LOOK FOR COVERAGE TO INCREASE THE REST OF THIS AFTERNOON AND INTO THIS EVE. WILL THEN TREND POPS DOWN THRU THE NIGHT. TEMPS BY MORNING SIMILAR TO WHAT THEY WERE THIS MORNING. SHORT WAVE NOW IN THE LOWER MS VALLEY TO MOVE ACROSS THE AREA ON SUN...WHILE WEAK RESULTANT SEA BREEZE TO FORM DURING THE AFTERNOON. ALTHOUGH CONSIDERABLE CLOUDINESS TO CUT DOWN ON HEATING...WITH FRONTAL BOUNDARY JUST TO THE N AS AN ADDED FOCUS FOR CONVECTION...WILL GO AHEAD WITH ABOVE NORMAL POPS /PROBABLY NEAR 50%/...MAINLY IN THE AFTERNOON. TEMPS GENERALLY IN THE MID TO UPPER 80S...SIMILAR TO TODAY. && .LONG TERM /SUN NIGHT THROUGH SAT/...THE FRONTAL BOUNDARY WILL SAG INTO THE FCST AREA LATE SUN NIGHT AND MON AS WEAK LOW PRES TRIES TO FORM ALONG THE FRONT NEARBY. ATMOSPHERIC MOISTURE BEGINS TO DECREASE AS HIGH PRES TO THE N BUILDS DOWN THE COAST. FRONT LOOKS TO PUSH FURTHER S...PERHAPS EVEN TOWARD FL TUE THRU THU AS WEAK WEDGING DEVELOPS E OF THE APPALACHIANS. FRONT AND SEA BREEZE WILL BE MAIN FOCUS FOR CONVECTION...MAINLY DIURNAL IN NATURE...WITH POPS CLOSE TO NORMAL LEVELS /SCATTERED DURING THE AFTERNOON AND LITTLE OR NO CHANCE AT NIGHT AND IN THE MORNING/. TEMPS TO STAY MAINLY 90 OR LESS DURING THE DAY WITH LOW LEVEL FLOW FROM THE ATLC THRU THU....THEN WARMING LATE IN THE WEEK AS WEDGE DISSIPATES WITH RETURN OF SUB-TROPICAL ATLC RIDGE. WILL LIKELY START SEEING SOME LATE NIGHT/EARLY MORNING FOG STARTING SUN NIGHT...WITH LESS CLOUD COVER AND SOME OF THE MOS GUIDANCE SHOWING LOW VSBYS. WILL ADD TO THE GRIDS BUT LEAVE OUT OF THE FCST FOR NOW. && .MARINE...LLJ EXPECTED AGAIN TONIGHT...WITH WINDS INCREASING TO 15-20 KT OVERNIGHT AHEAD OF A COLD FRONT. MODELS CONTINUE TO SHOW WEDGE-LIKE SCENARIO DEVELOPING ON MON-THU WITH THE FRONT SAGGING THROUGH THE SC WATERS ON MON...THEN THROUGH THE GA WATERS ON MON NIGHT. WIND GRIDS ALREADY REFLECTED THIS RATHER WELL...DID CHANGE WAVE HEIGHT GRIDS TO REMOVE LOWER SEAS NEAR SHORE UNDER NE-E FLOW. && .AVIATION...BKN ALTO-CU AND CIRRUS DECK PREVENTING TS DEVELOPMENT UNTIL ABOUT 19Z OR SO THIS AFTERNOON...BUT WILL SEE CHANCES OF CONVECTION THROUGH THE REST OF THE AFTERNOON AT BOTH TERMINALS. WITH EXPECTED SHOWER ACTIVITY...WET GROUNDS WILL LEAD TO POTENTIAL FOR LOW STRATUS TO FORM OVERNIGHT AND LOWER VSBYS TO THE MVFR CATEGORY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 33/JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 301 AM EDT SAT AUG 21 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221100- ALLENDALE SC-BEAUFORT SC-BERKELEY SC-BULLOCH GA-CANDLER GA- CHARLESTON SC-COASTAL BRYAN GA-COASTAL CHATHAM GA- COASTAL COLLETON SC-COASTAL JASPER SC-COASTAL LIBERTY GA- COASTAL MCINTOSH GA-DORCHESTER SC-EFFINGHAM GA-EVANS GA-HAMPTON SC- INLAND BRYAN GA-INLAND CHATHAM GA-INLAND COLLETON SC- INLAND JASPER SC-INLAND LIBERTY GA-INLAND MCINTOSH GA-JENKINS GA- LONG GA-SCREVEN GA-TATTNALL GA- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 301 AM EDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG/SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. SEVERAL OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE THUNDERSTORM WITH WINDS IN EXCESS OF 60 MPH AND LARGE HAIL IS ALSO POSSIBLE...HOWEVER WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT SAT AUG 21 2004 GAZ137-212000- LONG- 334 PM EDT SAT AUG 21 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 400 PM EDT... AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR LUDOWICI...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LUDOWICI AND AIMAR THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 24
The Charleston,SC radar (KCLX), 111 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422540.